Compound geometric approximation under a failure rate constraint

Research output: Contribution to journalArticle

4 Citations (Scopus)
101 Downloads (Pure)

Abstract

We consider compound geometric approximation for a nonnegative, integer-valued random variable W. The bound we give is straightforward but relies on having a lower bound on the failure rate of W. Applications are presented to M/G/1 queuing systems, for which we state explicit bounds in approximations for the number of customers in the system and the number of customers served during a busy period. Other applications are given to birth–death processes and Poisson processes.
Original languageEnglish
Pages (from-to)700-714
Number of pages15
JournalJournal of Applied Probability
Volume53
Issue number3
DOIs
Publication statusPublished - 24 Oct 2016

Fingerprint Dive into the research topics of 'Compound geometric approximation under a failure rate constraint'. Together they form a unique fingerprint.

  • Cite this